Alert archive / Arkansas / Wind Advisories in 2009
Wind Advisory 1, NWS Memphis, TN
NWS Memphis, TN issued this wind advisory at Feb 7, 2009, 11:03 AM CST for 12 counties in Arkansas; Dunklin County, Pemiscot County, Missouri. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 7, 2009, 11:03 AM CST (17:03 UTC)
- Expired
- Feb 7, 2009, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Memphis, TN
Counties Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO
The radar
The Memphis radar (KNQA), 71 km from the middle of the area, began a volume at 17:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 5.1 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 698 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 263 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMEG 071703 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 1103 AM CST SAT FEB 7 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-080000- /O.NEW.KMEG.WI.Y.0001.090207T1703Z-090208T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 1103 AM CST SAT FEB 7 2009 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON. GUSTY SOUTH TO SOUTHWEST WINDS WILL CONTINUE ACROSS NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL THIS AFTERNOON. SUSTAINED WIND SPEEDS OF 25 MPH OR HIGHER WITH GUSTS AS HIGH AS 40 MPH WILL BE POSSIBLE THROUGH 600 PM CST. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 25 TO 39 MPH ARE EXPECTED...OR GUSTS WILL RANGE BETWEEN 40 AND 57 MPH. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KNS
1 follow-up statement
000 WWUS74 KMEG 072358 NPWMEG URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEMPHIS TN 558 PM CST SAT FEB 7 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-080100- /O.EXP.KMEG.WI.Y.0001.000000T0000Z-090208T0000Z/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-MISSISSIPPI- CROSS-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DUNKLIN-PEMISCOT- INCLUDING THE CITIES OF...WALNUT RIDGE...PARAGOULD...JONESBORO... HARRISBURG...BLYTHEVILLE...WYNNE...WEST MEMPHIS...FORREST CITY... HELENA...KENNETT...CARUTHERSVILLE 558 PM CST SAT FEB 7 2009 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... SOUTH WINDS HAVE DIMINISHED BELOW ADVISORY LIMITS. THUS...THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE AT 6PM CST THIS EVENING. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this wind advisory went out at Feb 7, 5:28 AM CST, 5 hours 35 minutes earlier.
Area forecast discussion, Feb 7, 5:28 AM CST, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 528 AM CST SAT FEB 7 2009 .DISCUSSION... UPDATED FOR 12Z AVIATION DISCUSSION. && .PREV DISCUSSION... /ISSUED 504 AM CST SAT FEB 7 2009/ DISCUSSION... SEVERE THUNDERSTORM POTENTIAL LATE TUESDAY NIGHT INTO WEDNESDAY IS THE BIGGEST CONCERN. LATEST MODELS WERE IN GOOD GENERAL AGREEMENT. USED A BLEND OF THEM THROUGHOUT THE FORECAST WITH A PREFERENCE TO THE LATEST 00Z ECMWF MODEL RUN THROUGH TUESDAY...THEN A COMPROMISE OF THE SLOWER/MORE STABLE ECMWF 00Z MODEL RUN AND THE FASTER/MORE UNSTABLE 00Z GFS MODEL RUN FOR HANDLING WEDNESDAY/S SYSTEM AND BEYOND. NO BIG CHANGES WERE MADE TO THE PREVIOUS FORECAST. AT 5 AM CST ACROSS THE MIDSOUTH AND FORECAST AREA...DRY AND MILD CONDITIONS WERE OCCURRING WITH SURFACE TEMPERATURES RANGING FROM 45 NEAR TUPELO MS TO 56 AT JONESBORO AR. SOUTH WINDS WERE GENERALLY 5 TO 15 MPH WITH HIGHER WINDS ACROSS NE AR AND MO BOOTHEEL. SKIES WERE CLEAR EXCEPT FOR AREAS NORTHWEST OF A HARRISBURG AR TO KENNETT MO LINE WHERE STRATOCUMULUS HAS DEVELOPED. TODAY WILL BE A BREEZY...WARM...AND DRY DAY. HIGHS WILL BE 1 TO 3 DEGREES WARMER THAN YESTERDAY...IN THE 63 TO 73 DEGREE RANGE...TOWARDS THE HIGH SIDE OF GUIDANCE. THINK CLOUDS... STRATOCUMULUS ABOUT 3000 FT AGL WILL CONTINUE AND DEVELOP AND FILL IN THIS MORNING ALONG AND NORTH OF INTERSTATE 40...BUT SHOULD BREAK UP IN THE AFTERNOON...EXCEPT OVER NE AR...MO BOOTHEEL...AND FAR NW TN. THE FARTHER SOUTH...THE MORE SUN EXPECTED TODAY. WINDS ARE A CONCERN TODAY. HELD OFF ON A WIND ADVISORY OVER THE AREA AS WINDS SHOULD BE JUST BELOW ADVISORY CRITERIA...BELOW 25 MPH SUSTAINED AND GUSTS UNDER 40 MPH. AREAS NEAR THE MS RIVER DELTA NORTH OF MEMPHIS WILL HAVE THE STRONGEST WINDS...BUT THINK CLOUD COVER WILL LIMIT MIXING ENOUGH TO KEEP WINDS JUST BELOW WIND ADVISORY CRITERIA. TONIGHT THROUGH SUNDAY NIGHT...DRY AND MILD CONDITIONS WILL CONTINUE WITH MORE CLOUDS AROUND...ESPECIALLY NORTH OF INTERSTATE 40 AS A WEAK COLD FRONT DROPS DOWN AND STALLS OVER THESE AREAS. ADDED SPRINKLE MENTION IN THESE AREAS WHERE LATEST MODELS INDICATED DEEPER MOISTURE AND VERY LIGHT QPF. THINK MOISTURE WILL BE TOO SHALLOW FOR ANY SHOWER DEVELOPMENT...SO NOT EXPECTING MEASUREABLE RAINFALL...0.01 INCH OR MORE. ADDED PATCHY FOG MENTION LATE TONIGHT SOUTH OF INTERSTATE 40 AND EAST OF THE MS RIVER WHERE CLEARER SKIES AND LIGHTER WINDS MAY ALLOW SOME DEVELOPMENT. TEMPERATURES WILL REMAIN ON THE WARM SIDE WITH LOWS TONIGHT AROUND 50 AND HIGHS ON SUNDAY IN THE 60S...ABOUT 2 TO 4 DEGREES COOLER THAN TODAY WITH MORE CLOUDS AROUND. MONDAY WILL BE A WARM BREEZY DAY. A WIND ADVISORY MAY BE NEEDED ESPECIALLY NEAR AND WEST OF THE MS RIVER AS 925 MB WINDS INCREASE TO 40 KTS OR GREATER. SHOWERS AND A FEW THUNDERSTORMS WILL MOVE INTO AREAS WEST OF THE MS RIVER DURING THE AFTERNOON HOURS AHEAD OF AN APPROACHING LOW PRESSURE DISTURBANCE. NOT EXPECTING ANYTHING STRONG/SEVERE WITH LIMITED INSTABILITY...MUCAPE LESS THAN 200 J/KG. HIGHS WILL MAINLY BE IN THE 60S...PERHAPS LOWER 70S ACROSS NE MS. MONDAY NIGHT THROUGH TUESDAY...RAIN CHANCES WILL INCREASE ACROSS THE ENTIRE AREA AS THE WEAKENING APPROACHING LOW PRESSURE DISTURBANCE LEAVES A MOISTURE CONVERGENCE BOUNDARY OVER THE AREA. INCREASED RAIN CHANCES TUESDAY AS THE AIR WILL BECOME INCREASINGLY MOIST AND UNSTABLE...ESPECIALLY WEST OF THE MS RIVER...WHERE A FEW STRONG STORMS WITH HEAVY DOWNPOURS AND GUSTY WINDS MAY DEVELOP LATE TUESDAY AFTERNOON. HIGHS WILL BE IN THE MID TO UPPER 60S AND LOWS WILL BE IN THE 50S. TUESDAY NIGHT INTO WEDNESDAY...SEVERE THUNDERSTORM POTENTIAL IS THE MAIN CONCERN. THE LATEST MODELS INDICATED A SLIGHTLY FASTER SOLUTION WITH THE MAIN COLD FRONT...PERHAPS A FAST MOVING SQUALL LINE ALONG IT...MOVING THROUGH THE MIDSOUTH DURING THE MORNING AND EARLY AFTERNOON HOURS ON WEDNESDAY. THIS TIME FRAME WOULD HAVE THE HIGHEST THREAT FOR SEVERE WEATHER AS DAMAGING WINDS OF 60 MPH OR GREATER WOULD BE THE BIGGEST THREAT ALONG THE COLD FRONT. VERY STRONG WINDS/DYNAMICS ARE FAVORABLE FOR A HIGH IMPACT SEVERE WEATHER EVENT...HOWEVER INSTABILITY AND MOISTURE DEPTH REMAIN THE BIG QUESTIONS. TORNADOES MAY BE POSSIBLE...BUT SEEM TO BE DEPENDENT ON AMOUNT OF INSTABILITY AND CAP STRENGTH IN WARM SECTOR AHEAD OF FRONT...SO NOT CONFIDENT IF THEY WILL DEVELOP. KEPT SEVERE MENTION IN HWO AND AGREE WITH SPC DAY 4/5 ASSESSMENT OF PLACING MUCH OF THE AREA IN A SEVERE RISK AREA. WILL CONTINUE TO CLOSELY MONITOR THIS POTENTIAL. WEDNESDAY NIGHT THROUGH FRIDAY...BRIEF DRY AND COOLER WEATHER IS EXPECTED BEFORE ANOTHER SYSTEM ARRIVES LATE FRIDAY. ADDED RAIN/THUNDERSTORM CHANCES ON FRIDAY AHEAD OF THE NEXT SYSTEM. TEMPERATURES WILL BE COOLER...BUT NOT TOO COLD...CLOSE TO CLIMATOLOGICAL NORMS...AS THE AIR BEHIND THE STRONG COLD FRONT APPEARS TO BE COMING FROM THE PACIFIC OCEAN. MBS && .AVIATION... SOME LOW LEVELS CLOUDS AROUND 3000 FEET HAVE REACHED JONESBORO EARLY THIS MORNING AND SHOULD REMAIN OVER THE AREA UNTIL MID- MORNING. GUSTY SOUTH WINDS SHOULD CONTINUE THROUGH MUCH OF THE TODAY BEFORE SUBSIDING AFTER SUNSET. SOME ADDITIONAL CLOUDS AROUND 5000 FEET SHOULD MOVE INTO THE FORECAST AREA LATE TONIGHT. ARS && .PRELIMINARY POINT TEMPS/POPS... MEM 69 53 67 53 / 0 10 10 10 MKL 68 50 66 49 / 0 10 10 10 JBR 66 51 64 51 / 0 10 10 10 TUP 71 47 69 49 / 0 0 0 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
Hazardous weather outlook, Feb 7, 4:00 AM CST, 7 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 400 AM CST SAT FEB 7 2009 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-081200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 400 AM CST SAT FEB 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WIND ADVISORY MAY BE NEEDED ON MONDAY AS BREEZY CONDITIONS WILL DEVELOP DURING THE LATE MORNING AND AFTERNOON HOURS. SUSTAINED SOUTH WINDS AROUND 25 MPH WITH GUSTS NEAR 40 MPH ARE POSSIBLE. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE MIDSOUTH ON WEDNESDAY AS A STRONG LOW PRESSURE SYSTEM AND COLD FRONT MOVE THROUGH THE AREA. THE MAIN HAZARD IS DAMAGING WINDS OF 60 MPH OR GREATER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY. MBS
Nearby
Wind Advisories in Arkansas, 2009Wind Advisories in Missouri, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.